MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number PCF-HQ190I
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the evis exera iii colonovideoscope tested positive for an unexpected contamination.The issue was found during a routine culture of the scope.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer completed cleaning disinfection and sterilization (cds) checklist, results of third-party testing, the device evaluation and the lms final investigation.The lm reviewed the customer provided the cds processes where information to judge deviation from the instructions for use (ifu) was not identified.The user facility provided the following result of the culture test, performed at the third-party labs: sampling date: (b)(6) 2023.Sampling from: unspecified 4 channels.Cfu: >150cfu.Bacterial identification: pseudomonas aeruginosa olympus provided the following result of the culture test, performed at the third-party labs: sampling date: (b)(6) 2023.Sampling from: distal end unit.Cfu: n.D.(not done).Bacterial identification: streptococcus vestibularis.Sampling from: instrument / biopsy / suction channel.Cfu: 1cfu/ml.Bacterial identification: staphylococcus capitis.Sampling from: air / water channel cfu: 1cfu/ml.Bacterial identification: staphylococcus capitis sampling from: auxiliary water channel.Cfu: 2cfu/ml bacterial identification: curtobacterium species, sphingomonas species sampling date: (b)(6) 2023.Sampling from: distal end unit, instrument / biopsy / suction channel, air / water channel, auxiliary water channel.Cfu: no detection.Bacterial identification: n/a.The device was evaluated where no abnormalities were found that could have led to the positive culture.Additional potential adverse events were noted where foreign material remained in the air/water cylinder, air/water tube and auxiliary water tube.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, for the event of positive culture, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the ifu before repair, the results conformed to the regulation's recommendation.For the events of foreign material remained, the foreign material was likely simethicone but could not be conclusively identified.No damage was confirmed from the air/water cylinder, air/water tube nor auxiliary water tube and information to judge deviation from the ifu could not be identified.Therefore, a root cause could not be determined.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18301791
Report Number9610595-2023-19207
Device Sequence Number20621110
Product Code FDF
UDI-Device Identifier04953170416132
UDI-Public04953170416132
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K192793
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-HQ190I
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown